Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 129, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 26, 1999, 1:14 PM CDT for Choctaw County, Alabama. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1999, 1:14 PM CDT (18:14 UTC)
- Expired
- May 26, 1999, 2:30 PM CDT
- In force
- 76 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Choctaw County, AL
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMOB 261815 RRA SVRMOB ALC023-261930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 114 PM CDT WED MAY 26 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 230 PM CDT * AT 113 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 18 MILES WEST OF BUTLER OR 5 MILES WEST OF CYRIL... MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - PUSHMATAHA BY 135 PM CDT RIDERWOOD BY 140 PM CDT LISMAN BY 145 PM CDT BUTLER BY 200 PM CDT MT STERLING BY 205 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:50 AM CDT, 10 hours 24 minutes earlier.
Area forecast discussion, May 26, 2:50 AM CDT, 10 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 250 AM CDT WED MAY 26 1999 MODELS IN FAIR AGREEMENT WITH WEAK FRONTAL BNDRY CURRENTLY STRETCHED ACROSS CNTRL MS-AL-GA SLOWLY SAGGING SWD TOWARD THE COAST THIS AFTN...THEN PUSHING OFF THE COAST SOMETIME EARLY-MID THU MRNG. BEST CHANCE FOR RAIN HERE APPEARS TO BE FROM LATE THIS MRNG THRU EARLY THU MRNG AS THE FRONT SAGS INTO A MOIST AND UNSTABLE FCST AREA. THIS COUPLED WITH A WEAK UPPER RIGHT JET ENTRANCE REGION AND A SERIES OF WEAK UPPER LEVEL DISTURBANCES IN THE DEVELOPING NW FLOW ALOFT SHUD RESULT IN SOME SCATTERED SHOWERS AND TSTMS ACROSS THE AREA BY EARLY AFTN WITH THE THREAT CONTINUING THRU MUCH OF TONIGHT. WEAK SHEAR... RELATIVELY WARM TEMPS ALOFT AND DEEP MOISTURE THRU THE MID LEVELS WILL HINDER THE CHANCE FOR SEVERE WX AND LIKELY FAVOR BRIEF PERIODS OF HEAVY RAIN. AVN AND NGM ARE SLIGHTLY FASTER AND PUSH THE FRONT FURTHER OFF SHORE THAN THE ETA WHO STALLS THE FRONT JUST OFF THE COAST ON THU. EITHER WAY...EACH MODEL SHOWS THE SURFACE RIDGE BUILDING IN OVER THE AREA EARLY THU WITH DRIER MORE STABLE AIR ADVECTING IN ABOARD A DEEP NRLY FLOW BEHIND THE FRONT...DECREASING CHANCES FOR RAIN BY EARLY THU AFTN. AVN 500MB SHOWS A LINGERING SHORT WAVE STILL OVER OK BY 72HRS...BUT IT SHUD WEAKEN AND RIDE MAINLY NRTH WITH LITTLE MOISTURE TO WORK WITH HERE IF THE MODELS VERIFY AND PUSH THE FRONT WELL OFF SHORE. WILL LEAN TOWARD THE HIGHER AVN POPS FOR TODAY AND GO SLIGHTLY ABOVE GUIDENCE POPS FOR TONIGHT...WITH A SLIGHT CHANCE POPS REASONABLE FOR THU MRNG. LEANING TOWARD SLIGHTLY COOLER AVN TMPS THRU PERIOD. COASTAL WATERS...SW WINDS 10-15KTS TODAY THEN BECOMING MORE WEST TONIGHT AND FINALLY SHIFTING NW 10-15KTS EARLY THU MORNG TOWARD THE COAST. SEAS WILL RUN 3FT THRU TONIGHT...THEN DIMINISH SLIGHTLY ON THU IN WAKE OF THE FRONT. MOB 86/66/84/59 5420 PNS 85/67/84/61 5420 DTS 85/67/84/61 5420 GZH 87/62/85/56 5410 39
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:35 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 40 min |
| May 26, 1:35 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 40 min |
| May 26, 2:14 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 61 min |
| May 26, 5:15 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 45 min |
| May 26, 6:42 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.